Title: Alternating Runs of Geometrically Distributed Random Variables
Authors: Lee, Chia-Jung
Tsai, Shi-Chun
資訊工程學系
Department of Computer Science
Keywords: alternating runs;geometric random variables;asymptotic properties;random permutation;central limit theorem
Issue Date: 1-May-2011
Abstract: Run statistics about a sequence of independent geometrically distributed random variables has attracted some attention recently in many areas such as applied probability, reliability, statistical process control, and computer science. In this paper, we first study the mean and variance of the number of alternating runs in a sequence of independent geometrically distributed random variables. Then, using the relation between the model of geometrically distributed random variables and the model of random permutation, we can obtain the variance in a random permutation, which is difficult to derive directly. Moreover, using the central limit theorem for dependent random variables, we can obtain the distribution of the number of alternating runs in a random permutation.
URI: http://hdl.handle.net/11536/8899
ISSN: 1016-2364
Journal: JOURNAL OF INFORMATION SCIENCE AND ENGINEERING
Volume: 27
Issue: 3
Begin Page: 1029
End Page: 1044
Appears in Collections:Articles


Files in This Item:

  1. 000291237900014.pdf

If it is a zip file, please download the file and unzip it, then open index.html in a browser to view the full text content.